Colorado, 2012Winter Storm in Colorado, April 2 to 4, 2012
April 2 to 4, 2012 · NWS PUB · 12 events in 12 counties and zones
An early spring storm system produced heavy snow accumulations across sections of southern Colorado. Trinchera (Las Animas County) and Walsenburg (Huerfano County).
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An early spring storm system produced heavy snow accumulations across sections of southern Colorado. Some of the higher reported snow totals include...8 to 12 inches near Westcliffe (Custer County)...Black Forest...Calhan (El Paso County)...Trinchera (Las Animas County) and Walsenburg (Huerfano County). Seventeen to 20 inches was measured in and near the communities of Rosita (Custer County)...Rye...Beulah (Pueblo County)...18 miles west-southwest of Aguilar (Las Animas County). Twenty six inches covered the area four miles north-northeast of the Spanish Peaks (Huerfano County)...while around 30 inches was recorded around Trinidad (Las Animas County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Apr 2, 10:36 AM MST, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 2, 10:36 AM MST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1136 AM MDT MON APR 2 2012
.AVIATION...
STRONG WINTER STORM WILL CONTINUE AFFECTING THE REGION THROUGH
EARLY WEDNESDAY. AT KCOS AND KPUB...STRONG NORTHERLY WINDS WILL
CONTINUE THROUGH AT LEAST MIDDAY TUESDAY..WITH A MODEST DECREASE IN
WIND SPEEDS MONDAY EVENING. ISENTROPIC UPGLIDE WILL BE STRONG
ENOUGH TONIGHT TO OVERCOME THE DOWNGLIDE RESULTING FROM THE STRONG
NORTHERLY WINDS. TAFS HAVE SNOW WITH IFR CEILINGS AND VISIBILITIES
FROM MONDAY EVENING THROUGH AROUND 12Z TUESDAY. ACCUMULATIONS OF 2
TO 5 INCHES ARE FORECAST FOR KCOS. AT KPUB ACCUMULATIONS WILL BE
LIMITED TO AN INCH OR TWO ON GRASSY SURFACES. AFTER 12Z
TUESDAY...DOWNGLIDE FROM STRONG NORTHERLY WINDS WILL LIMIT
PRECIPITATION AT KCOS AND KPUB. HOWEVER...HEAVY PRECIPITATION IS
LIKELY NORTH OF KCOS AND SOUTH OF KPUB. AT KALS...STRONG EASTERLY
WINDS WILL WEAKEN DURING THE EVENING. UPPER LEVEL FORCING SHOULD
BE STRONG ENOUGH TO PRODUCE SNOW AT KALS OVERNIGHT...WITH CHANCES
FOR SNOW DECREASING AFTER 12Z TUESDAY. --PGW--
&&
.PREV DISCUSSION... /ISSUED 1017 AM MDT MON APR 2 2012/
UPDATE...
LATEST HRRR AND LOCAL 4 KM WRF ALSO SHOWING ANOTHER INCREASE IN
THE WIND GUSTS LATER THIS AFTERNOON THROUGH THIS EVENING
ALONG/SOUTH OF THE PALMER DIVIDE. THUS WILL BE EXTENDING THE HIGH
WIND WARNING THROUGH 03Z. -KT
PREV DISCUSSION... /ISSUED 1007 AM MDT MON APR 2 2012/
UPDATE...
HIGH RES MODELS...HRRR...LOCAL 4 KM WRF ALL POINTING TO POTENTIAL
HIGH WIND EVENT FOR THE EASTERN PORTIONS OF THE SAN LUIS VALLEY
WHERE EASTERLY WINDS WILL POUR THROUGH THE GAPS AND VALLEYS OF THE
SANGRES. GIVEN THE STRONG PRESSURE GRADIENT BEHIND THE
FRONT...THIS SEEMS PLAUSIBLE...AND HAVE PUT OUT A HIGH WIND
WARNING FOR THE SAN LUIS VALLEY TO ACCOUNT FOR THIS. HRRR AND
LOCAL 4 KM WRF ALL INDICATE POTENTIAL FOR GUSTS IN EXCESS OF 60 TO
EVEN 70 MPH. SUSPECT THIS WILL BE FAIRLY LOCALIZED TO THE EASTERN
FRINGES OF THE SAN LUIS VALLEY. HIGH WIND WARING ALREADY OUT.
UPDATED GRIDS AND FORECAST TO FOLLOW SHORTLY. -KT
PREV DISCUSSION... /ISSUED 428 AM MDT MON APR 2 2012/
SHORT TERM...
(TODAY AND TONIGHT)
MAJOR SPRING STORM TO AFFECT OUR AREA...
IRONICALLY...IT LOOKS LIKE THE BIGGEST STORM OF THIS SEASON WILL
COME IN SPRING THIS YEAR. A STRONG COLD FRONT HAS ALREADY MOVED
THROUGH THE NRN TIER OF OUR CWA THIS MORN..WITH GUSTS TO 40 KT
ALREADY BEING REPORTED AT KCOS. THESE WINDS WILL CONTINUE TO
INCREASE THROUGH THE MORNING HOURS...WITH SUSTAINED WINDS OF 30-40
KT LIKELY AND SOME GUSTS IN THE 50-60 KT RANGE POSSIBLE. WILL
CONTINUE THE HIGH WIND WARNING...AND EXTEND THROUGH THIS AFTERNOON
AS IT NOW LOOKS LIKE SUSTAINED WINDS COULD MEET HIGH WIND CRITERIA
FOR AT LEAST SOME OF THIS AREA THROUGH THE DAY.
STILL SEEING VERY DRY AND MILD CONDITIONS ACROSS THE PLAINS. TEMPS
HAVE BEEN CLIMBING STEADILY AT KPUB WITH FRONTAL SUBSIDENCE. DEWPOINTS
ARE RISING CONSIDERABLY BEHIND THE FRONT...BUT REAL MOIST AIR WILL
HOLD OFF TIL LATER TODAY. SKIES ARE STILL CLR THIS MORN AND LOW
CLOUDS IN THE SAT FOG PRODUCT ARE CONFINED TO NW CO ATTM. HAVE SEEN
CONTINUED LIGHT-MDT ECHOES OVR WRN CO ALL MORNING...AND WHILE OBS
ARE RATHER DEVOID OF PRECIP...SUSPECT THE HIGHER PEAKS ARE SEEING
SOME PRECIP THIS MORN.
THE FRONT WILL SET THE STAGE FOR A VERY DYNAMIC SYSTEM THAT IS NOW
MOVING INTO THE 4 CORNERS REGION. THIS SYSTEM WILL CONTINUE TO STRONGLY
INTENSIFY AS A VERY STRONG MID LEVEL JET STREAK MOVES THROUGH SRN
NM. THE UPPER LOW WILL TRACK JUST S OF KABQ THIS AFTERNOON...AS A
CLASSIC AND INFAMOUS 'ALBUQUERQUE LOW'. WILL SEE TEMPS HOLD STEADY OR
FALL LATER TODAY AS COLD AIR CONTINUES TO POUR IN BEHIND THE
FRONT...AND H7 TEMPS FALL TO MINUS 8 TO MINUS 10 BY THIS EVE.
MAIN ACTION WITH THIS STORM WILL BE TONIGHT...AS THE JET BEGINS TO
ROUND THE TROUGH BASE AND THE UPPER LOW MAKE A MOVE TO THE NE. THIS
IS THE TRACK THAT HAS BEEN FAVORED BY THE GFS AND ECMWF FOR THE LAST
COUPLE OF DAYS...AND THE NAM HAS FINALLY CAUGHT ON TO THIS SOLUTION
IN A BIG WAY. TIMING WILL BE PERFECT FOR A HEAVY SNOW
EVENT...ESPECIALLY OVER THE HIGHER ELEVATIONS...AND COULD EVEN SEE
SOME SNOW AT THE LOWER ELEVATIONS DUE TO THE FAVORABLE OVERNIGHT
TIMING AND PRIMED CONDITIONS. WET BULB ZERO WILL FALL STEADILY FROM
AROUND 6500 FT TODAY TO AS LOW AS 4500 FEET TONIGHT. EXPECT THAT
MOST LOCATIONS ABOVE 6000 FEET...INCLUDING KCOS...WILL SEE SOME
SNOW. OF COURSE...WITH VERY WARM GROUND MUCH OF THE EARLY SNOWFALL
WILL FAIL TO ACCUMULATE INITIALLY...BUT WITH A GOOD 8-12 H PERIOD OF
SNOW COULD SEE SOME LIGHT ACCUMS FOR THE I-25 CORRIDOR. KCOS LOOKS
TO BE SOLIDLY BELOW FZG FOR THE MAIN EVENT...AS THE TROWAL REALLY
KICKS IN FROM 03Z TO 12Z OVERNIGHT. ANY PRECIP BEFORE 03Z WILL
LIKELY BE RAIN OR A RN/SN MIX. N WINDS MAY LIMIT PRECIP FOR S EL
PASO AND N PUEBLO COUNTIES...BUT VERY STRONG ISENTROPIC LIFT MAY
OVERCOME SOME OF THE DOWNSLOPE DRYING EFFECT.
AS FOR 'WINTER' HEADLINES...HAVE CONVERTED OUR WATCH TO A
WARNING...AND ADDED THE WET MOUNTAIN VALLEY AS WELL. WOULD NOT BE
SURPRISED TO SEE IN EXCESS OF 2 FEET FOR THE HIGHEST ELEVATIONS OF
THE WETS/SANGRES...IF CURRENT PROGS PAN OUT AS EXPECTED. RATON PASS
WILL BE PARTICULARLY PROBLEMATIC TONIGHT AND TUE AS STRONG N WINDS
COMBINE WITH SN TO PRODUCE WHITE OUT CONDITIONS AT TIMES. CONSIDERED
UPGRADING TO A BLIZZARD WARNING FOR THE RATON...BUT CURRENTLY DOES NOT
LOOK LIKE WINDS WILL BE SUSTAINED LONG ENOUGH...AND HEAVIEST PRECIP
OCCURS AFTER THE STRONGEST WINDS. HOWEVER...WILL NEED TO WATCH THIS
AREA CLOSELY. ALSO HAVE INTRODUCED A WINTER STORM WATCH FOR TELLER
AND N EL PASO FOR TONIGHT AND TUE. COULD GET PRETTY NASTY OVER
MONUMENT HILL BY TUE. HOPEFULLY THIS STORM WILL PUT A DENT IN THE
DROUGHT. LET IT SNOW! 44
LONG TERM...
(TUESDAY - SUNDAY)
BENEFICIAL PRECIP AT THE BEGINNING OF THE PD THEN DRYING OUT
AGAIN...
MODELS IN THE EARLY PART OF THIS FCST PD HAVE COME INTO GOOD AGREEMENT
BRINGING THE CUTOFF LOW NORTHEASTWARD ACROSS SE CO.
BY 12Z TUESDAY...SNOW AND RAIN SHOULD BE ONGOING ACROSS A GOOD PART
OF THE REGION...WITH THE BEST CHANCE OF PRECIP OVER THE EAST FACING
SLOPES OF THE MTNS ADJ TO THE PLAINS...AND THE RATON MESA AND PALMER
DVD REGIONS. THE RAIN/SNOW LINE AT 12Z WILL LIKELY BE AROUND 5000
FEET. FOR THE MORNING RUSH HOUR...SNOW WILL LIKELY NOT ACCUMULATE
MUCH ON ROAD SURFACES BETWEEN 5000 AND 6500 FEET...BUT ANYTHING
ABOVE 6500 FEET WILL LIKELY BECOME SLUSHY. GRASSY SFCS BETWEEN THE
AFOREMENTIONED ELEVATIONS WILL LIKELY ACCUMULATE SOME SNOW...SO
THE PUEBLO AREA MAY SEE AN INCH OF MEASURABLE SNOW. OVERALL...TWO
TO THREE INCHES OF SNOW WILL LIKELY OCCUR ACROSS THE EASTERN
MTNS/RATON MESA AND PALMER DVD...WITH LOCALLY HEAVY ACCUMS ACROSS
PIKES PEAK AND THE HIGHER ELEVATIONS OF THE EAST SLOPES OF THE
WETS/SANGRES.
BY MIDDAY TUESDAY...THE LOW CENTER ALOFT WILL LIKELY BE IN THE SE
CO AREA AND 700 MB FLOW WILL BECOME MORE NORTHERLY ACROSS THE
WETS/SANGRES. THIS SHOULD ALLOW THE SNOW TO DECREASE ACROSS THESE
REGIONS AS THE FLOW WILL NOT BE AS FAVORABLE...BUT FARTHER NORTH
ACROSS THE GREATER PIKES PEAK REGION MODEST NE 700 MB FLOW WILL BE
ONGOING. LIKEWISE...THE PALMER DVD REGION AND RAMPARTS/PIKES PEAK
WILL LIKELY SEE SNOW CONTINUING. THE RAIN/SNOW LINE SHOULD
INCREASE A BIT DURING THE DAY...BUT NOT BY MUCH.
BY LATE IN THE DAY TUESDAY THE RAIN/SNOW SHOULD PRETTY MUCH BE OVER
ACROSS THE PLAINS...HOWEVER BOTH NAM/GFS SHOW WRAP AROUND PRECIP
CONTINUING OVER THE HIGHER TRRN OF THE MTNS..ESPECIALLY THE SANGRES
AND SAN JUANS. FOR THIS REASON I HAVE INCREASED POPS OVER THESE
REGIONS DURING THIS TIME. NOTE THAT THE WINTER STORM WARNING FOR THE
SANGRES EXPIRES AT 00Z WED. IF THE MODELS ARE CORRECT...THIS WARNING
MAY NEED TO BE EXTENDED FOR THIS MTN RANGE BY ABOUT 6 HOURS OR SO.
AS FOR HIGH TEMPERATURES ON TUESDAY...I HAVE DECREASED THEM...WITH
TEMPS REACHING ABOUT 40F ALONG THE I-25 CORRIDOR REGION...AND
THESE VALUES MAY BE A BIT TOO HIGH IF THE MODEL SOUNDINGS ARE CORRECT.
OVER THE FAR E PLAINS AND SAN LUIS VALLEY...HIGHS SHOULD BE ABOUT
50F.
AS FOR THE REST OF THE FCST...WE WILL BE RETURNING TO A DRY PATTERN
AGAIN AS SW FLOW GRADUALLY RAMPS UP ONCE AGAIN. IF WE DO GET AS MUCH
PRECIP AS THE MODELS ARE INDICATING...THEN FIRE WX CONCERNS SHOULD
DROP SIGNIFICANTLY ACROSS THE FCST AREA. ATTM...THE WARMEST TEMPS
SHOULD BE DURING THE FRI-SAT TIME FRAME WITH A DRY PAC FRONT COMING
ACROSS THE REGION SAT NITE. TEMPS WILL COOL AGAIN ON SUNDAY.
THE NEXT CHANCE OF PRECIP...ACCORDING TO THE GFS WILL BE
MONDAY...BUT THE EC SIMULATION IS DRY FROM WED THROUGH NEXT WEEK.
\/34
AVIATION...
STRONG N WINDS BEHIND A COLD FRONT WILL CONTINUE TO AFFECT KCOS AND KPUB
THROUGH THE NEXT 6-12 H. SUSTAINED WINDS FORM 30-40 KTS WITH HIGHER GUSTS
WILL BE POSSIBLE. WINDS WILL GRADUALLY DIMINISH THIS
EVE...HOWEVER...PRECIP IS EXPECTED TO BECOME MORE LIKELY
OVERNIGHT...WITH A GOOD CHANE OF SN AT KCOS AND A RAIN-SNOW MIX
POSSIBLE AT KPUB LATER TONIGHT. ALONG WITH GUSTY WINDS VIS IS
EXPECTED TO BE LOW OVERNIGHT IN PARTICULAR. KALS WILL ALSO SEE GUSTY
NE WINDS AND THE CHANCE OF SOME SHSN...BUT THE WORST CONDITIONS WILL
BE ALONG AND W OF I-25. 44
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ069>071-
084>086-089-093.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM MDT TUESDAY
FOR COZ078-087-088.
WINTER STORM WARNING UNTIL 6 PM MDT TUESDAY FOR COZ072>075-079-
080.
WINTER STORM WATCH FROM 9 PM MDT THIS EVENING THROUGH TUESDAY
AFTERNOON FOR COZ081-082-084.
&&
06/06
Hazardous weather outlook, Apr 2, 9:26 AM MST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1026 AM MDT MON APR 2 2012
COZ058>089-093>099-031630-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1026 AM MDT MON APR 2 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT...ASSOCIATED WITH A STORM SYSTEM MOVING THROUGH
NORTHERN NEW MEXICO...WILL CONTINUE TO BRING STRONG AND DAMAGING
WINDS ACROSS PORTIONS OF THE SOUTHEASTERN COLORADO PLAINS...AS
WELL AS EASTERN PORTIONS OF THE SAN LUIS VALLEY. SUSTAINED WINDS
OF 30 TO 40 MPH WITH GUSTS TO 60 MPH OR MORE CAN BE EXPECTED. THIS
COULD RESULT IN LOCAL POWER OUTAGES...AS WELL AS HAZARDOUS TRAVEL
CONDITIONS...WITH DANGEROUS CROSS WINDS ON EAST TO WEST ORIENTED
ROADWAYS ACROSS THE PLAINS...AND NORTH TO SOUTH ORIENTED ROADWAYS
ACROSS THE SAN LUIS VALLEY. THESE STRONG WINDS WILL CONTINUE
THROUGH THE EARLY EVENING BEFORE GRADUALLY DIMINISHING LATER
TONIGHT.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS EXTREME SOUTHEAST
COLORADO LATE THIS AFTERNOON. THE MAIN THREAT WITH THUNDERSTORMS WILL BE
DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS UP TO 50
MPH...ALONG WITH BRIEF HEAVY RAINFALL.
PRECIPITATION IS EXPECTED TO INTENSIFY LATER TODAY AND THROUGH
TONIGHT. SNOW LEVELS COULD FALL BELOW 5000 FEET TONIGHT...BUT MOST
OF THE ACCUMULATING SNOW IS EXPECTED FOR ELEVATIONS ABOVE 6000
FEET. THE GREATEST SNOWFALL IS EXPECTED OVER THE WET MOUNTAINS AND
SANGRE DE CRISTO RANGE...WHERE UP TO TWO FEET OF SNOW COULD FALL BY
LATE TUESDAY AT ELEVATIONS ABOVE 9000 FEET. THE PIKES PEAK
REGION...ESPECIALLY PIKES PEAK ABOVE 9000 FEET AND THE PALMER
DIVIDE...COULD ALSO SEE A PERIOD OF HEAVY SNOW TONIGHT. TRAVEL OVER
THE PASSES...INCLUDING MONUMENT HILL...RATON PASS...AND LA VETA
PASS...COULD BECOME HAZARDOUS LATER TONIGHT AND TUESDAY MORNING...AS
WIND DRIVEN SNOW REDUCES VISIBILITY TO NEAR ZERO AT TIMES. PLEASE
REFER TO THE LATEST WATCHES AND WARNINGS IN EFFECT FOR MORE
INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
FOR TUESDAY...SNOW WILL LIKELY BE ONGOING ACROSS THE MOUNTAINS AND
ADJACENT PLAINS...ESPECIALLY IN THE MORNING. SEVERAL INCHES OF SNOW
WILL BE POSSIBLE...ESPECIALLY ACROSS THE HIGHER ELEVATIONS OF THE
EASTERN SLOPES OF THE SOUTHERN MOUNTAINS. SOME ACCUMULATIONS WILL
BE POSSIBLE ON THE ADJACENT PLAINS. TRAVEL ACROSS THE MOUNTAIN
PASSES...INCLUDING LA VETA PASS...RATON PASS AND THE PALMER DIVIDE
MAY BE DIFFICULT.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY TODAY AND TONIGHT ACROSS ALL OF SOUTHEAST COLORADO.
31/23
In the hours before
Local storm report, Apr 2, 7:42 AM MST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
842 AM MDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 AM NON-TSTM WND GST 6 SW TRUCKTON 38.67N 104.26W
04/02/2012 M68 MPH EL PASO CO MESONET
D8322 MESONET SENSOR.
&&
KTLocal storm report, Apr 2, 8:25 AM MST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
925 AM MDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 AM NON-TSTM WND GST 7 SE ELLICOTT 38.76N 104.31W
04/02/2012 M63 MPH EL PASO CO TRAINED SPOTTER
KABH
&&
KTLocal storm report, Apr 2, 8:44 AM MST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
944 AM MDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 AM NON-TSTM WND GST 3 ENE FALCON 38.95N 104.57W
04/02/2012 M60 MPH EL PASO CO ASOS
MEADOW LAKE AIRPORT
&&
MWLocal storm report, Apr 2, 9:29 AM MST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
1029 AM MDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 AM NON-TSTM WND GST 3 ENE FALCON 38.95N 104.57W
04/02/2012 M60.00 MPH EL PASO CO ASOS
MEADOW LAKE AIRPORT
0802 AM NON-TSTM WND GST 7 SE ELLICOTT 38.76N 104.31W
04/02/2012 M63.00 MPH EL PASO CO TRAINED SPOTTER
KABH
0754 AM NON-TSTM WND GST 7 SE ELLICOTT 38.76N 104.31W
04/02/2012 M62.00 MPH EL PASO CO TRAINED SPOTTER
KABH ASOS.
0753 AM NON-TSTM WND GST 6 SW TRUCKTON 38.67N 104.26W
04/02/2012 M68.00 MPH EL PASO CO MESONET
D8322 MESONET SENSOR.
0557 AM HIGH SUST WINDS PUEBLO 38.27N 104.61W
04/02/2012 M50.00 MPH PUEBLO CO ASOS
GUSTS TO 56 MPH.
&&
MWLocal storm report, Apr 2, 9:37 AM MST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
1037 AM MDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 AM HIGH SUST WINDS PUEBLO 38.27N 104.61W
04/02/2012 M50.00 MPH PUEBLO CO ASOS
GUSTS TO 56 MPH.
0753 AM NON-TSTM WND GST 6 SW TRUCKTON 38.67N 104.26W
04/02/2012 M68.00 MPH EL PASO CO MESONET
D8322 MESONET SENSOR.
0754 AM NON-TSTM WND GST 7 SE ELLICOTT 38.76N 104.31W
04/02/2012 M62.00 MPH EL PASO CO TRAINED SPOTTER
KABH ASOS.
0802 AM NON-TSTM WND GST 7 SE ELLICOTT 38.76N 104.31W
04/02/2012 M63.00 MPH EL PASO CO TRAINED SPOTTER
KABH
0934 AM NON-TSTM WND GST 3 ENE FALCON 38.95N 104.57W
04/02/2012 M60.00 MPH EL PASO CO ASOS
MEADOW LAKE AIRPORT
&&
RMGLocal storm report, Apr 2, 10:08 AM MST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1108 AM MDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 AM NON-TSTM WND GST 3 W FOUNTAIN 38.68N 104.76W
04/02/2012 M59 MPH EL PASO CO ASOS
FORT CARSON ASOS KFCS
&&
MWWinter Storm, Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft
- When
- April 2, 1:00 PM MST to April 3, 8:00 PM MST
- Where
- Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.992, -105.637 (the zone’s center; the record gives no point)
Winter Storm, Northern Sangre de Cristo Mountains Above 11000 Ft
- When
- April 2, 1:00 PM MST to April 3, 8:00 PM MST
- Where
- Northern Sangre de Cristo Mountains Above 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.867, -105.544 (the zone’s center; the record gives no point)
Winter Storm, Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft
- When
- April 2, 1:00 PM MST to April 3, 8:00 PM MST
- Where
- Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.426, -104.809 (the zone’s center; the record gives no point)
Winter Storm, Southern Sangre de Cristo Mountains Above 11000 Ft
- When
- April 2, 1:00 PM MST to April 3, 8:00 PM MST
- Where
- Southern Sangre de Cristo Mountains Above 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.426, -104.809 (the zone’s center; the record gives no point)
Winter Storm, Westcliffe Vicinity / Wet Mountain Valley Below 8500 Ft
- When
- April 2, 1:00 PM MST to April 3, 12:00 PM MST
- Where
- Westcliffe Vicinity / Wet Mountain Valley Below 8500 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.897, -105.164 (the zone’s center; the record gives no point)
Winter Storm, Wet Mountains Between 8500 and 10000 Ft
- When
- April 2, 1:00 PM MST to April 3, 12:00 PM MST
- Where
- Wet Mountains Between 8500 and 10000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.110, -105.070 (the zone’s center; the record gives no point)
Winter Storm, Wet Mountains Above 10000 Ft
- When
- April 2, 1:00 PM MST to April 3, 12:00 PM MST
- Where
- Wet Mountains Above 10000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.989, -104.947 (the zone’s center; the record gives no point)
Winter Storm, Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft
- When
- April 2, 1:00 PM MST to April 4, 2:00 AM MST
- Where
- Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.729, -105.043 (the zone’s center; the record gives no point)
Winter Storm, Pikes Peak Above 11000 Ft
- When
- April 2, 1:00 PM MST to April 4, 4:00 AM MST
- Where
- Pikes Peak Above 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.857, -104.844 (the zone’s center; the record gives no point)
Winter Storm, Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft
- When
- April 2, 1:00 PM MST to April 4, 4:00 AM MST
- Where
- Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
Winter Storm, Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft
- When
- April 2, 1:00 PM MST to April 3, 8:00 PM MST
- Where
- Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.685, -104.961 (the zone’s center; the record gives no point)
Winter Storm, Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft
- When
- April 2, 1:00 PM MST to April 3, 8:00 PM MST
- Where
- Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.316, -104.039 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, April 2 to 3, 2012$728,000 · 1.75 in hail · 39 events
- Hail and Damaging Winds in Louisiana, April 2 to 5, 2012$1.2 million · 2.75 in hail · 14 events
- Heavy Snow and High Wind in New Mexico, April 2 to 3, 2012$1.1 million · 61 kt wind · 15 events
- Tornado and Hail in Texas, April 2, 2012$420,000 · EF1 · 4 events
- Hail and Damaging Winds in Louisiana, April 2, 2012$195,000 · 1 in hail · 23 events
- Hail and Damaging Winds in Texas, April 2, 2012$151,000 · 54 kt wind · 26 events
- Hail and Damaging Winds in Texas, April 2, 2012$280,000 · 1 in hail · 3 events
- Damaging Winds in Arkansas, April 2, 20121 injured · $155,000 · 60 kt wind · 2 events
- High Wind in Nebraska, April 2, 20122 injured · $80,000 · 53 kt wind · 6 events
- Damaging Winds and Strong Wind in Louisiana, April 2, 2012$141,000 · 60 kt wind · 8 events
- Hail and Damaging Winds in Arkansas, April 2 to 4, 2012$35,000 · 2.25 in hail · 14 events
- Hail and Damaging Wind in Texas, April 2, 2012$37,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 377681, 377682, 377683, 377684, 377685, 377686, 377687, 377688, 377689, 377690, 377691, 377692.